Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Shot birth control?!

Posted by on Aug. 31, 2010 at 6:32 PM
  • 26 Replies

What's it called? How long does it last??

Is there a way to get it out of your system if you decide you want to have a baby? Oh and has anybody got pregnant on this type of birth control??


Thanks! Checking out my options.. finally got mirena out! (never again! lol)

by on Aug. 31, 2010 at 6:32 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Kelseyciarah
by on Aug. 31, 2010 at 7:10 PM

 Its called Depo Provera.. I HIGHLY advise you NOT to use this form of BC, though some do fine on it, EVERY woman I have talked to in person has had THE WORST side-affects from it... Its like poisoning your body... And I can tell you from my own personal experience it is SUCH an awful drug. It can make you bleed non-stop for months, it can make you gain a SUBSTAINTIAL amount of weight in a short amount of time(which doctors will say is caused by appetite increase which is bogus, I know GYMNASTS that have porked up while on this drug), it can cause infertility for YEARS after you take it, And in lab rat studies it has been linked to cervical cancer... Only plus is that it is a VERY effective form of BC, its "nearley" impossible to get pregnant on it. Lol, I dont mean to scare you, I'm just informing you. When I was about to go on it, I asked around too, and got the same advice, and then decided to take my chances and go ahead and start the injections, Boy do I wish I would have heeded everyones warning! Again for "some" women its a wonderful BC with no ill-affects, but every woman I have talked to, including myself has had a TERRIBLE time with the drug. Lol good luck, if you do decide to try it.

KBM99
by on Aug. 31, 2010 at 7:12 PM
DONT DO IT!! I used it for 9 months.. And will never do it again.. My body was so jacked up from it & I know I'm not the only one..
Posted on CafeMom Mobile
KBM99
by on Aug. 31, 2010 at 7:14 PM
It caused me to bleed for a year nonstop except for 5 or less days a month.. &actually I only used it for 6 months.. And the only reason I stopped bleeding was bc I got pregnant..


Quoting Kelseyciarah:

 Its called Depo Provera.. I HIGHLY advise you NOT to use this form of BC, though some do fine on it, EVERY woman I have talked to in person has had THE WORST side-affects from it... Its like poisoning your body... And I can tell you from my own personal experience it is SUCH an awful drug. It can make you bleed non-stop for months, it can make you gain a SUBSTAINTIAL amount of weight in a short amount of time(which doctors will say is caused by appetite increase which is bogus, I know GYMNASTS that have porked up while on this drug), it can cause infertility for YEARS after you take it, And in lab rat studies it has been linked to cervical cancer... Only plus is that it is a VERY effective form of BC, its "nearley" impossible to get pregnant on it. Lol, I dont mean to scare you, I'm just informing you. When I was about to go on it, I asked around too, and got the same advice, and then decided to take my chances and go ahead and start the injections, Boy do I wish I would have heeded everyones warning! Again for "some" women its a wonderful BC with no ill-affects, but every woman I have talked to, including myself has had a TERRIBLE time with the drug. Lol good luck, if you do decide to try it.


Posted on CafeMom Mobile
KBM99
by on Aug. 31, 2010 at 7:16 PM
Research the nuvaring is my suggestion or the pill.. I was gana get the mirena but I started researching the nuvaring the day before I went in to get the mirena & I am so glad I got the nuvaring..
Posted on CafeMom Mobile
KBM99
by on Aug. 31, 2010 at 7:16 PM
Research the nuvaring is my suggestion or the pill.. I was gana get the mirena but I started researching the nuvaring the day before I went in to get the mirena & I am so glad I got the nuvaring..
Posted on CafeMom Mobile
ForeverInLove
by on Aug. 31, 2010 at 7:18 PM
Don't use it!

I gained about 50lbs on it and it had been impossible to lose!

My periods were gone on it BUT they also had to be medically induced after that drug was out of my system. I was tested. I was on fertility medicine for 1.5 years (waited 9 months after my last shot to start trying).

It can also bring out depression in people who have never had it. It can bring on suicidal tendencies in people with histories of depression.

It can cause early onset osteoperosis.

It can really f*ck you up!
Posted on CafeMom Mobile
o9aheck
by on Aug. 31, 2010 at 7:49 PM
I am on it right now n omg I not getting the second shot in oct cuz it left me with severe uterus pain I have possible cyists around my overies cuz of the shot I wish I would have never got it the hell I been through since july 29 was enough for me to say no birth control is better n getting prego to me is better then the shot the uterus pain so bad I on pain meds 3 times a day n had to have an ultrasound of my pelvis n in contsant pain n all test normal n its cuz the shot I was in hives for 2 weeks n bleeding thing is right
Posted on CafeMom Mobile
ms.keisha17
by on Aug. 31, 2010 at 7:56 PM
The depo is ok I'm getting it next week but I.really don't care for it it made me spot a lot I want the iud I never had that but my doctor said I have to wait until the end of the month of next month to get it that's the available date but that's too long for me but I'm still thinking about other birth control there is. And another thing is that I gain weight from the shot and that's a good thing for me.
SOON TO BE MRSPOWELL
LaurenMarie2307
by on Aug. 31, 2010 at 7:57 PM

Ive had the depo for a little over a year now and I love it........I guess its different for everyone tho.....

xMamaSmithx
by on Aug. 31, 2010 at 8:00 PM

I was on the shot for 6 years and i loved it! i never had a period . I didnt gain any weight. Had no acne. Loved it. Until one day I was in my pych class and i watched a movie about  a women who was on depo shot for 10 years and could not have kids afetr. she was pregnant twice before she started the shot. There is no evidence that the depo shot caused it but that was enouhg for me to get off. i was off it for a year and a half before i got pregnant. but was on the pill after up until 2 weeks before my son was concieved. I do however know like 3 ppl who hated the depo shot. One friend of mine gained a shit load of weight.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)